Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 66, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 1, 2018, 4:01 PM EDT. It took effect at Nov 2, 2018, 12:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 4:01 PM EDT (20:01 UTC)
- In effect from
- Nov 2, 2018, 12:00 AM EDT
- Expired
- Nov 2, 2018, 3:34 PM EDT
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
414 WHUS73 KAPX 012001 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 401 PM EDT Thu Nov 1 2018 LHZ348-349-020415- /O.NEW.KAPX.SC.Y.0066.181102T0400Z-181102T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 401 PM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from midnight tonight to 5 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
4 follow-up statements
975 WHUS73 KAPX 020121 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 921 PM EDT Thu Nov 1 2018 LHZ348-349-020930- /O.CON.KAPX.SC.Y.0066.181102T0400Z-181102T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 921 PM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A Small Craft Advisory remains in effect until 5 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
588 WHUS73 KAPX 020829 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 429 AM EDT Fri Nov 2 2018 LHZ347-021630- /O.EXA.KAPX.SC.Y.0066.000000T0000Z-181102T2100Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 429 AM EDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-349-021630- /O.CON.KAPX.SC.Y.0066.000000T0000Z-181102T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 429 AM EDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
707 WHUS73 KAPX 021442 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1042 AM EDT Fri Nov 2 2018 LHZ347>349-022100- /O.CON.KAPX.SC.Y.0066.000000T0000Z-181102T2100Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1042 AM EDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
545 WHUS73 KAPX 021934 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 334 PM EDT Fri Nov 2 2018 LHZ347>349-022045- /O.CAN.KAPX.SC.Y.0066.000000T0000Z-181102T2100Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 334 PM EDT Fri Nov 2 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 3:59 PM EDT, 2 minutes earlier.
Area forecast discussion, Nov 1, 3:59 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
359 PM EDT Thu Nov 1 2018
.NEAR TERM...(Through Tonight)
Issued at 357 PM EDT Thu Nov 1 2018
...Mostly cloudy night with small rain chances...
High Impact Weather Potential: Minimal.
Pattern Synopsis/Forecast: 18z surface/composite chart shows a
1000mb surface low over northern Kentucky along a sharp baroclinic
zone stretching northeast across southern Ohio/Pennsylvania. Nice
dynamic presentation with this system in WV imagery as a PV anomaly
slides across the middle/lower Mississippi Valley. Entrance region
of a 160kt jet streak to the northeast of the Upper Lakes combined
with a strong frontogenetic component/isentropic ascent along and
ahead of a 70kt low level jet spreading rain all along the cool side
of the baroclinic zone...with a deformation axis and downward branch
of frontal circulation leading to a sharp cutoff to the northern
edge of the rainfall...currently along a BEH-FNT line as of 19z.
Meanwhile...weak high pressure (1015mb) was centered over western
Lake Superior. Layered clouds covered most of northern Michigan at
mid afternoon...more diurnally enhanced Sc across the Upper
Peninsula with a more layered Sc/Cs across Lower Michigan as higher
level moisture spreads northeast from the system to the south.
Primary Forecast Concerns: Northern edge of rain shield over
southern Michigan will edge northward tonight...fighting an
ageostrophic low level dry air push as it tries to nudge into areas
around Saginaw Bay. Don't imagine precip will make too much headway
into northeast Lower...best chance will be during the second half of
the night as a dynamic PW anomaly slides northeast across the Lower
Peninsula. Another area to watch overnight will be the potential
for some spotty lake induced rain showers over eastern Lake Michigan
perhaps grazing areas from the Leelanau Peninsula south toward
Manistee. Overall expect a mainly cloudy night...best chance from
some breaks in the clouds will be across eastern Upper.
&&
.SHORT TERM...(Friday through Sunday)
Issued at 357 PM EDT Thu Nov 1 2018
...Rain chances return later this weekend...
High impact weather potential: None.
Pattern synopsis/forecast: Large scale features look to remain ultra-
progressive for the foreseeable future, owning to an elongated and
intense Pacific upper jet core sends various waves into and across
the northern Conus. While such a pattern will remain conducive for
more periods of wet weather, it also raises serious questions about
some of the long-lasting and rather intense cooling seen in some of
the mid-range guidance of late for later next week. Plenty of time
to work those details out of course.
Primary forecast concerns/challenges: Addressing temperature/cloud
trends and late weekend rain chances.
Details: Broad troughing slides across the region Friday and Friday
night, with all attendant deep layer forcing focusing well off to
our east. As is so often the case, attention for us is possible lake
processes as weak cold air advection sends H8 temperatures to a few
degrees below 0c. Marginal at best, and synoptic scale moisture
contribution is most definitely focusing further east with time.
Increasing influence from weak surface high also not helping the
lake effect cause as it limits lake induced convective depth to
under 5kft and establishes a rather dry low level environment (nice
inverted-v signature on model derived soundings). Cannot completely
rule out a few light lake driven showers in favored north-northeast
flow areas near Saginaw Bay and perhaps across parts of Leelanau,
Benzie and Manistee counties Friday morning. Despite still a
marginally favorable over-water thermal environment Friday afternoon
and night, gotta believe the negatives listed above take their
collective toll on lake shower potential. Clouds a bit different
story as plenty of shallow moisture sitting just below that
developing subsidence inversion suggests that any overcast will have
a hard time mixing out.
Combination of that surface high pressure and development of
overhead ridging supports a dry and a bit chilly start to the
weekend. Rain chances begin to return later Saturday night, and
especially Sunday, as shortwave trough and attendant surface low
pivot northeast out of the Central Plains. Pretty remarkable
agreement that low pressure and primary dynamics will slide just to
our west, leaving initial pre-system elevated warm air advection and
late Sunday cold frontal passage to drive the best rain chances. Not
a ton of rain for sure, and given exact timing uncertainties,
prolonged period of rain chances in the forecast likely just a bit
overdone (and unfortunate necessity given those still lingering
uncertainties).
&&
.LONG TERM...(Sunday night through Thursday)
Issued at 357 PM EDT Thu Nov 1 2018
High Impact Weather Potential...Minimal (for now at least). Still
need to monitor accumulating lake effect snow and gusty wind
potential toward the end of the period.
Details: As one would expect given such a fast paced pattern,
uncertainty is considerable for next week. General idea remains the
same, with broad and shortwave filled troughing centered across the
central and northern Conus. Timing and how these waves interact will
have plenty to say on possible significant low pressure development
early next week. Definitely not sold on any particular guidance
solution, and fully expect many changes before this period actually
arrives. Same goes for any potential significant cold air intrusion
and attendant post-system lake effect snow concerns. Despite all the
uncertainty, one would think such a progressive pattern argues
against any deep low pressure development, and would keep any shots
of real cold air rather shallow and brief...negating any real
significant lake effect snows. Gonna be interesting to see how this
all plays out. Stay tuned.
&&
.MARINE...
Issued at 357 PM EDT Thu Nov 1 2018
Period of Small Craft Advisory conditions likely overnight into
Friday along the Lake Huron shoreline south of Presque Isle Light
with some gusty long fetch northeast winds. Winds and waves are
expected to diminish later Friday as flow slowly backs to the
northwest by Friday night. Winds are forecast to swing around to
the southeast by the latter half of the weekend and increase once
again...which may necessitate a more widespread round of Small Craft
Advisories Sunday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from midnight tonight to 5 PM EDT Friday
for LHZ348-349.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JPB
SHORT TERM...MB
LONG TERM...MB
MARINE...JPBHazardous weather outlook, Nov 1, 3:43 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 343 PM EDT Thu Nov 1 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-021200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 343 PM EDT Thu Nov 1 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Through tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.